MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C15W
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the sheath got stuck when trying to remove and stretched out and got stuck in the patient.Patient had to be transferred to different hospital for vascular surgery to remove.Additional information was received on 09may2025: we performed peripheral angiography and intervention via the left radial artery.Spasm was encountered upon removal of the sheath.The doctor attempted to treat with nitro paste and injections of lidocaine and nitroglycerin, as well as intermittent blood pressure cuff inflation/deflation.The spasm persisted.The doctor did not dictate, and acute blood loss associated with the delay.
 
Event or Problem Description
On 30may2025, terumo medical received fda medwatch report # (b)(4).The event description stated: at completion of a peripheral angiography and intervention via the left radial sheath, the sheath was being removed per mifu [manufacturer's instructions for use] and the sheath started to separation.Sheath was not able to be successfully removed.The patient was urgently transferred to [redacted] for surgical removal.Manufacturer response for sheath, terumo r2p sheath 149 cm (per site reporter).Cath lab staff contacted the sales rep, [redacted] to inform him of the patient transfer and he could pick up sheath after surgical removal at [redacted].Yesterday, [redacted], risk manager called to confirm the sheath is now in sterile processing for [redacted] to pick up.I emailed [redacted] and per phone discussion, he will pick up sheath today for manufacturer investigation.Balloon angioplasty.What problem did the user have:device failed (e.G.Broke, couldn't get it to work or stopped working); therapies being used on the patient at the time of the event that may have caused or contributed to the event: no other therapies; preexisting characteristics that may have contributed to the event: diabetes; hypertension; coronary heart disease.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the additional information in sections a1, a4, a5, a6, b5 and h10 and to provide the completed investigation results and medwatch received.One r2p sheath was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.A metacross balloon and guidewire are inserted into the sheath and cannot be removed.The sheath is broken 82.9 cm from the sheath hub.The sheath is damaged from the hub to the breakage.One r2p sheath was returned for assessment.The sheath is broken near the sheath hub.The sheath is damaged from the hub to the breakage.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely cause is the spasm was not alleviated before attempted removal of the sheath.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risktable (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22115240
Report Number1118880-2025-00068
Device Sequence Number17186275
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public(01)00389701011561(17)261101(10)0000598123
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGS-R6ST1C15W
Device Catalogue NumberGS-R6ST1C15W
Device Lot Number0000598123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite